Alert archive / New Mexico / Tornado Warnings in 2019
Tornado Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 13, 2019, 6:43 PM MDT for Harding County, Union County, New Mexico. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2019, 6:43 PM MDT (00:43 UTC)
- Expired
- Jun 13, 2019, 7:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 129 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:56 PM MDT | HAIL 1.5 | 5 S Rosebud, NM | |
| Jun 13, 6:58 PM MDT | HAIL 1.5 | 3 Sse Rosebud, NM | |
| Jun 13, 7:00 PM MDT | HAIL 2 | 4 Sse Rosebud, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted.
210
WFUS55 KABQ 140043
TORABQ
NMC021-059-140130-
/O.NEW.KABQ.TO.W.0024.190614T0043Z-190614T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
643 PM MDT Thu Jun 13 2019
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
East central Harding County in northeastern New Mexico...
Southern Union County in northeastern New Mexico...
* Until 730 PM MDT.
* At 642 PM MDT, a severe thunderstorm capable of producing a tornado
was located 14 miles southeast of Bueyeros, or 22 miles west of
Amistad, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rosebud around 705 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3574 10338 3569 10338 3572 10363 3591 10363
3596 10335 3574 10334
TIME...MOT...LOC 0042Z 272DEG 11KT 3581 10353
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
541 follow-up statement
393
WWUS55 KABQ 140122
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
722 PM MDT Thu Jun 13 2019
NMC021-059-140131-
/O.EXP.KABQ.TO.W.0024.000000T0000Z-190614T0130Z/
Harding-Union-
722 PM MDT Thu Jun 13 2019
...THE TORNADO WARNING FOR EAST CENTRAL HARDING AND SOUTHERN UNION
COUNTIES WILL EXPIRE AT 730 PM MDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central New Mexico.
Remember, a Severe Thunderstorm Warning remains in effect for
Harding and Union Counties until 8 PM MDT.
LAT...LON 3574 10338 3569 10338 3572 10363 3591 10363
3596 10335 3574 10334
TIME...MOT...LOC 0121Z 272DEG 11KT 3581 10338
$$
54What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 13, 5:17 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 13, 5:17 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 517 PM MDT Thu Jun 13 2019 .AVIATION... 00Z TAF CYCLE Westerly flow aloft. Dryline extending from south central NM and along the Pecos Valley to west of KCAO at 23Z. Sct showers and tstms along and east of the dryline moving east, with a few of the storms strong to severe with large hail and wind gusts around 50 kt. Convection to diminish around 03-06Z. Potential for MVFR cigs aft 06Z along the ern NM/TX border where dryline will persist before being pushed out of NM aft 14/15Z. Wly sfc wind gusts to around 35 kt until around 02Z over wrn and central NM, wly sfc wind gusts to resume aft 14/18Z mainly over central and ern NM as drier air overspreads the state. && .PREV DISCUSSION...231 PM MDT Thu Jun 13 2019... .SYNOPSIS... Strong to severe storms will develop across portions of eastern New Mexico today with large hail, frequent lightning, damaging winds, and locally heavy rainfall as the main hazards. Cannot entirely rule out a spot tornado either. Very dry and warmer weather moves in Friday with 100s forecast at Roswell and Tucumcari. Temperatures fall back to near normal for the weekend with an upper level storm system favoring afternoon storms over the northern mountains. Any storms across the west will likely be dry in nature. Afternoon storms will favor northern and eastern New Mexico Monday and Tuesday with drier and near normal temperatures favored by the middle of next week. && .DISCUSSION... Today...Southerly return flow across the east and into the lower RGV has combined with daytime heating to produce high terrain thunderstorms this afternoon. Instability across the east of 2500-3500 J/kg with modest 0-6km bulk shear values of 35-40kts will support supercell potential. Hi-Res models have been showing storms moving east off the Sangres into northeastern NM, likely clustering into a larger cluster/complex by this evening into the TX/OK panhandles. Storms off the Sacramentos will push eastward over Chaves County. Large hail and damaging winds are the main hazards with low potential for a tornado but still possible. Friday...After storms kick back easterly outflows likely producing some low clouds across the east early Friday morning, drier and warmer weather invades from the west. Daytime highs will rise 5-10F above normal for mid-June with a few spot 100s across the east at Tucumcari and Roswell. Winds will be breezy and locally windy with humidity plummeting and allowing for critical fire weather conditions to develop (see Fire Wx Discussion for further details). Weekend...Temperatures lower closer to normal as an upper trough moves over northern NM Saturday. This will increase storm coverage over the northern mountains progressing into the northeastern plains Saturday evening. Any storms over the west will likely be dry in nature. An outflow/backdoor bdry is likely to push south and west through eastern and central NM from the convection Saturday night into Sunday morning. Low level moisture will be replenished behind this bdry into the RGV as a weak ridge moves over Sunday. The low level moisture, trapped beneath the ridge, will be enough to allow for another round of afternoon convective activity Sunday, focusing over the western and northern high terrain. Long Range...Daily rounds of afternoon storms are likely to continue Monday with lesser coverage Tuesday. The GFS and ECMWF have been fairly consistent with setting up a strong jet max punching into the PacNW and northern Rockies. This will keep fairly dry conditions and near normal temperatures across NM for the middle part of next week. 24/RJH && .FIRE WEATHER... Overnight lows will be above average with poor to moderate humidity recoveries across western NM, especially in the Gila Wilderness. The pattern on Friday will favor strong gusty winds and single digit RH values during peak heating for many areas across western and central NM. Critical fire weather conditions are likely for a few hours over portions of NMZ105 and 109 with more widespread activity in NMZ108. Given the low to moderate fire danger class in the ern plains, will not hoist a watch. Meanwhile, Land Information System (LIS) data is suggesting below land surface moisture is 30-35% in Catron County - thus will not issue a watch for this area either. Lighter, although occasional breezes, are expected on Saturday with a backdoor cold front invading the eastern plains during the day and overnight. This will keep higher humidities and precip in northeast NM. A few high-based storms are possible along the I-40 corridor in western and central NM, resulting in possible gusty outflow winds. A rather active pattern persists on Sunday and again Monday across the northern and central parts of NM. Wetter-type storms are favored in eastern NM, with a mix of wet/dry across the west. Temperatures will be below normal during this period. For late next week, drier/warmer conditions are forecast. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 13, 12:08 PM MDT, 6 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1208 PM MDT Thu Jun 13 2019 NMZ501>540-141200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1208 PM MDT Thu Jun 13 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms over eastern New Mexico this afternoon and evening. A few storms will be capable of producing large hail, damaging winds, locally heavy rainfall, and possibly a rare tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Breezy to locally windy conditions will develop most areas Friday along very warm to hot temperatures. Chances for afternoon and evening thunderstorms will return to portions of western and especially northeast NM Saturday, spreading to much of the northern half of the state Sunday. Scattered shower and thunderstorm chances will continue over the northern half or so of the state early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening for eastern New Mexico due to severe storm potential. 24
In the hours before
Special weather statement, Jun 13, 5:17 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Albuquerque NM 517 PM MDT Thu Jun 13 2019 NMZ531-140000- Harding County- 517 PM MDT Thu Jun 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING COUNTY UNTIL 600 PM MDT... At 517 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Bueyeros, or 12 miles northeast of Mosquero, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bueyeros and Rosebud. This includes NM Highway 120 and NM Highway 420. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3584 10393 3602 10393 3606 10338 3579 10339 TIME...MOT...LOC 2317Z 270DEG 22KT 3593 10384 54
Special weather statement, Jun 13, 5:38 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
538 PM MDT Thu Jun 13 2019
NMZ523-140015-
Central Highlands-
538 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE COUNTY
UNTIL 615 PM MDT...
At 537 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Clines Corners, or 21 miles east of Moriarty, moving
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Torrance County.
This includes Highway 285 between Mile Markers 229 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3468 10535 3478 10571 3483 10576 3498 10573
3498 10535
TIME...MOT...LOC 2337Z 276DEG 15KT 3490 10569
24Local storm report, Jun 13, 5:50 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 16 NE DUNKEN 32.97N 105.00W
06/13/2019 M0.75 INCH CHAVES NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902312
TRMLocal storm report, Jun 13, 5:56 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 16 NE DUNKEN 32.97N 105.00W
06/13/2019 M0.88 INCH CHAVES NM TRAINED SPOTTER
&&
CORRECTED EVENT
EVENT NUMBER ABQ201902312
TRMLocal storm report, Jun 13, 6:15 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 S BUEYEROS 35.84N 103.68W
06/13/2019 M1.00 INCH HARDING NM STORM CHASER
&&
EVENT NUMBER ABQ201902313
RFSpecial weather statement, Jun 13, 6:26 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Albuquerque NM 626 PM MDT Thu Jun 13 2019 NMZ523-533-140100- Guadalupe County-Central Highlands- 626 PM MDT Thu Jun 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE AND NORTHEASTERN TORRANCE COUNTIES UNTIL 700 PM MDT... At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Clines Corners, or 25 miles northwest of Vaughn, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Milagro. This includes the following highways... Interstate 40 between Mile Markers 230 and 242. Highway 285 between Mile Markers 230 and 243. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern and east central New Mexico. LAT...LON 3474 10559 3493 10563 3508 10526 3477 10517 TIME...MOT...LOC 0026Z 251DEG 20KT 3488 10551
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 60 min |
| Jun 13, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 26 min |
| Jun 13, 6:13 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 17 min |
| Jun 13, 6:26 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jun 13, 6:34 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 26 min |
| Jun 13, 6:49 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 26 min |
| Jun 13, 6:56 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 31 min |
| Jun 13, 7:07 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
| Jun 13, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 61 min |
| Jun 13, 8:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jun 13, 8:18 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jun 13, 8:26 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
Nearby
Tornado Warnings in New Mexico, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.